Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Reno, NV

July 1, 2015Alpine County, California

NWS Reno, NV issued this flash flood warning at Jul 1, 2015, 3:17 PM PDT for Alpine County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 3:17 PM PDT (22:17 UTC)
Expired
Jul 1, 2015, 6:15 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Alpine County, CA

The radar

The Reno radar (KRGX), 118 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2475 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WGUS55 KREV 012217
FFWREV
CAC003-020115-
/O.NEW.KREV.FF.W.0005.150701T2217Z-150702T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
317 PM PDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALPINE COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 615 PM PDT
    
* AT 314 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS OCCURRING OR 
  EXPECTED TO BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE WASHINGTON 
  FIRE BURN SCAR WILL RESULT IN DEBRIS FLOWS THAT COULD IMPACT 
  HIGHWAYS 89 AND 4. THE DEBRIS FLOW CAN CONSIST OF 
  ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

* STRONG WINDS IN EXCESS OF 60 MPH AND HAIL UP TO ONE HALF OF AN 
  INCH WILL ALSO OCCUR WITH THIS STORM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALPINE VILLAGE...GROVER HOT SPRINGS...MESA VISTA...WOODFORDS...
  INDIAN CREEK CAMPGROUND...JUNCTION CA 89 AND CA 4...MARKLEEVILLE...
  INDIAN CREEK RESERVOIR...PAYNESVILLE...TURTLE ROCK CAMPGROUND AND
  ALPINE COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING AND DEBRIS FLOWS NEAR RECENTLY BURNED AREAS ARE 
EXTREMELY DANGEROUS AND CAN DESTROY STRUCTURES AND WASH OUT BRIDGES 
AND ROADS. DEBRIS FLOWS OFTEN CONTAIN MASSIVE BOULDERS...BURNED 
TREES...AND LARGE AMOUNTS OF SEDIMENT AND ASH MOVING AT HIGH RATES 
OF SPEED. PEOPLE LIVING BELOW BURNED AREAS SHOULD TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3878 11969 3873 11962 3859 11963 3859 11980
      3871 11993 3885 11980

$$

MB
3 follow-up statements
586 
WGUS75 KREV 012321
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
421 PM PDT WED JUL 1 2015

CAC003-020115-
/O.CON.KREV.FF.W.0005.000000T0000Z-150702T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPINE CA-
421 PM PDT WED JUL 1 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
ALPINE COUNTY...

AT 417 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A MUD SLIDE ACROSS 
HIGHWAY 4 EAST OF MARKLEEVILLE ON HIGHWAY 4. HIGHWAY 4 IS CURRENTLY 
IMPASSABLE...STAY OUT OF THIS AREA. FLASH FLOODING IS ALREADY 
OCCURRING.

EXCESSIVE RAINFALL OVER THE WASHINGTON FIRE BURN SCAR WILL RESULT IN 
DEBRIS FLOW MOVING THROUGH THE EAST FORK OF THE CARSON RIVER NEAR 
MARKLEEVILLE. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION 
AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALPINE VILLAGE...GROVER HOT SPRINGS...MESA VISTA...WOODFORDS...INDIAN
CREEK CAMPGROUND...JUNCTION CA 89 AND CA 4...MARKLEEVILLE...INDIAN
CREEK RESERVOIR...PAYNESVILLE...TURTLE ROCK CAMPGROUND AND ALPINE
COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW 
LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. ROADWAYS WILL 
BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT RECOMMENDED.

FLASH FLOODING AND DEBRIS FLOWS NEAR RECENTLY BURNED AREAS ARE
EXTREMELY DANGEROUS AND CAN DESTROY STRUCTURES AND WASH OUT BRIDGES
AND ROADS. DEBRIS FLOWS OFTEN CONTAIN MASSIVE BOULDERS...BURNED
TREES...AND LARGE AMOUNTS OF SEDIMENT AND ASH MOVING AT HIGH RATES OF
SPEED. PEOPLE LIVING BELOW BURNED AREAS SHOULD TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3878 11969 3873 11962 3859 11963 3859 11979
      3871 11993 3885 11980

$$

MB
311 
WGUS75 KREV 020020
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
520 PM PDT WED JUL 1 2015

CAC003-020115-
/O.CON.KREV.FF.W.0005.000000T0000Z-150702T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPINE CA-
520 PM PDT WED JUL 1 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
ALPINE COUNTY...

AT 516 PM PDT...ANOTHER ROUND OF HEAVY RAIN IS MOVING OVER THE 
WARNED AREA WHICH MAY RESULT IN ADDITIONAL MUD SLIDES OR DEBRIS 
FLOWS. STAY AWAY FROM THIS AREA AS FLASH FLOODING HAS ALREADY 
OCCURRED. 

*THERE ARE REPORTS THAT ADDITIONAL MUD AND ROCK SLIDES HAVE OCCURRED 
 ACROSS HIGHWAY 89.

*EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR  
  STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF 
  ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALPINE VILLAGE...GROVER HOT SPRINGS...MESA VISTA...WOODFORDS...INDIAN
CREEK CAMPGROUND...JUNCTION CA 89 AND CA 4...MARKLEEVILLE...INDIAN
CREEK RESERVOIR...PAYNESVILLE...TURTLE ROCK CAMPGROUND AND ALPINE
COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW 
LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. HIGHWAY 4 AND 
89 WILL LIKELY BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT 
RECOMMENDED.

FLASH FLOODING AND DEBRIS FLOWS NEAR RECENTLY BURNED AREAS ARE
EXTREMELY DANGEROUS AND CAN DESTROY STRUCTURES AND WASH OUT BRIDGES
AND ROADS. DEBRIS FLOWS OFTEN CONTAIN MASSIVE BOULDERS...BURNED
TREES...AND LARGE AMOUNTS OF SEDIMENT AND ASH MOVING AT HIGH RATES OF
SPEED. PEOPLE LIVING BELOW BURNED AREAS SHOULD TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3878 11969 3873 11962 3859 11963 3859 11979
      3871 11993 3885 11980

$$

MB
942 
WGUS75 KREV 020107
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
607 PM PDT WED JUL 1 2015

CAC003-020115-
/O.EXP.KREV.FF.W.0005.000000T0000Z-150702T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPINE CA-
607 PM PDT WED JUL 1 2015

...THE FLASH FLOOD WARNING FOR ALPINE COUNTY WILL EXPIRE AT 615 PM
PDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. HOWEVER...DEBRIS FLOWS AND MUD SLIDES ARE POSSIBLE 
HOURS AFTER FLASH FLOODING HAS OCCURRED. EXTRA CAUTION IS REQUIRED 
ESPECIALLY WHEN DRIVING THROUGH A PREVIOUSLY FLOODED AREA AT NIGHT. 
BOULDERS...MUD...AND OTHER DEBRIS MAY BE COVERING THE ROADWAY POSING 
A SIGNIFICANT HAZARD TO TRAVELERS. IF POSSIBLE...WAIT UNTIL TOMORROW 
TO DRIVE THROUGH THIS AREA. 

LAT...LON 3878 11969 3873 11962 3859 11963 3859 11979
      3871 11993 3885 11980

$$

MB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:58 PM PDT, 19 minutes earlier.

Area forecast discussion, Jul 1, 2:58 PM PDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
258 PM PDT WED JUL 1 2015

.SYNOPSIS...

HOT TEMPERATURES WILL CONTINUE THROUGH FRIDAY, FOLLOWED BY SOME
COOLING TO NEAR NORMAL THIS WEEKEND INTO NEXT WEEK AS RIDGE OVER
THE GREAT BASIN WEAKENS. ABUNDANT MOISTURE ACROSS THE REGION WILL
BRING A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH
THE 4TH OF JULY WEEKEND. LOCAL FLASH FLOODING AND GUSTY OUTFLOW
WINDS WILL REMAIN THE PRIMARY THREATS WITH THESE STORMS.

&&

.SHORT TERM...

SATELLITE LOOP SHOWS A VORTICITY CENTER MOVING WEST ACROSS THE
SAN JOAQUIN VALLEY. EXTENSIVE HIGH CLOUDS AND WEAKER FORCING
ACROSS THE REMAINDER OF THE SIERRA AND FAR WESTERN NV DELAYED THE
FORMATION OF THE FIRST CELLS UNTIL AFTER 2 PM.

SHORT TERM GUIDANCE STILL INDICATES THUNDERSTORMS INCREASING AFTER
3 PM, INITIALLY FAVORING ALPINE AND NORTHERN MONO COUNTIES THEN
BUILDING EAST ACROSS PARTS OF WESTERN NV MAINLY SOUTH OF HIGHWAY
50 THROUGH LATE AFTERNOON AND EARLY EVENING. FOR AREAS NORTH OF
HIGHWAY 50, COVERAGE IS LIKELY TO BE MORE SPARSE, BUT THERE COULD
BE SOME INCREASED ACTIVITY BETWEEN 5 AND 8 PM DUE TO INCREASED LOW
LEVEL CONVERGENCE FROM A DEVELOPING LEE SIDE ZEPHYR, AND OUTFLOWS
FROM THE FIRST ROUND OF CELLS SOUTH OF HIGHWAY 50. AS HAS BEEN THE
CASE FOR THE PAST FEW DAYS, LOCALLY HEAVY RAINFALL AND OUTFLOW
GUSTS UP TO 50 MPH ARE THE MAIN THREATS, BUT THE PROBABILITY IS
LOW FOR HEAVY RAIN TO HIT THE SAME AREAS THAT RECEIVED FLOODING
YESTERDAY.

DURING THE OVERNIGHT HOURS, MOST ACTIVITY SHOULD DIMINISH BUT
ISOLATED SHOWERS MAY REDEVELOP IN SOUTHERN MINERAL AND MONO
COUNTIES AS DEEPER MOISTURE MOVES IN FROM THE EAST.

FOR THURSDAY, THE DEEPER MOISTURE IS EXPECTED TO SPREAD NORTHWARD
ACROSS MOST OF EASTERN CA-WESTERN NV. MODEL SOUNDINGS INCREASE
PRECIPITABLE WATER VALUES TO BETWEEN 1.0 AND 1.25 INCH, SO THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE WITH INITIAL
CONVECTION LIKELY TO BEGIN A FEW HOURS EARLIER IN THE DAY,
POSSIBLY AS EARLY AS 10-11 AM FOR PARTS OF THE EASTERN SIERRA.
HOWEVER, THE INCREASED MOISTURE AND EARLIER ONSET MAY ALSO LEAD TO
MORE WIDESPREAD CLOUD COVER, LIMITING THUNDERSTORM DEVELOPMENT
AND RAINFALL INTENSITY. BECAUSE OF THIS UNCERTAINTY, WE ARE NOT
PLANNING ON ISSUING A FLASH FLOOD WATCH BUT AREAS THAT ARE MORE
PRONE TO FLOODING DUE TO RECENT HEAVY RAIN, STEEP TERRAIN OR
WILDFIRE BURN SCARS SHOULD BE ON THE LOOKOUT FOR FLOOD POTENTIAL
IF HEAVIER CELLS DEVELOP.

FOR THURSDAY NIGHT AND FRIDAY, SOME CLEARING AND SUBSIDENCE IS
INDICATED TO SPREAD NORTH ACROSS THE REGION AFTER THE EVENING
THUNDERSTORM ACTIVITY WINDS DOWN. THIS CLEARING SHOULD ALLOW FOR
AFTERNOON CONVECTION TO FIRE UP AGAIN ALONG THE SIERRA AND SPREAD
INTO WESTERN NV DURING THE AFTERNOON AND EVENING. FORCING APPEARS
LIMITED WITH SOME CAPPING TO OVERCOME, SO THE FIRST STORMS SHOULD
HOLD OFF UNTIL EARLY AFTERNOON.

ABOVE NORMAL TEMPERATURES WILL CONTINUE THURSDAY AND FRIDAY WITH
LOWER VALLEYS OF WEST CENTRAL NV POSSIBLY REACHING 105 DEGREES
AGAIN ON THURSDAY WHERE THE HEAT ADVISORY WILL REMAIN IN EFFECT.
THICKER CLOUD COVER MAY LIMIT HEATING A BIT, MAINLY IN AREAS SOUTH
OF HIGHWAY 50. THE MOIST AIR MASS WITH AREAS OF MID-HIGH LEVEL
CLOUDS WILL KEEP OVERNIGHT LOWS WELL ABOVE AVERAGE FOR THE NEXT
FEW NIGHTS, GENERALLY FROM MID 60S TO LOWER 70S IN MOST LOWER
ELEVATIONS. MJD

.LONG TERM...SATURDAY THROUGH WEDNESDAY...

NO MAJOR SHIFTS IN THE THINKING FOR THE EXTENDED FORECAST. THERE
WILL BE TWO MODES IN THIS PERIOD. THE FIRST OVER THE HOLIDAY WEEKEND
WILL BE WETTER WITH MORE WIDESPREAD THUNDERSTORM CHANCES WHILE THE
SECOND WILL BE DRIER AND TRENDING COOLER BACK TOWARD SEASONAL
AVERAGES.

4TH OF JULY AND SUNDAY...HIGH PRESSURE CONTINUES TO WRAP MOISTURE
AROUND ITS WESTERN PERIPHERY INTO THE SIERRA AND NORTHWESTERN
NEVADA. AS A RESULT, PWATS REMAIN ELEVATED WITH CHANCES OF
THUNDERSTORMS BOTH DAYS. GFS/EC/NAM ALL SHOW A WAVE MOVING THROUGH
THE PATTERN WITH WILL LIKELY ENHANCE THUNDERSTORM ACTIVITY. ALSO,
THERE WILL LIKELY BE SOME POTENTIAL FOR ENHANCED ACTIVITY ALONG A
MODERATE ZEPHYR THAT IS EXPECTED TO FORM. STORM MOTIONS WILL BE
RATHER SLOW RESULTING IN THE POTENTIAL FOR MORE FLASH FLOODING
WHICH IS THE BIGGEST THREAT THIS WEEKEND. THOSE WITH HOLIDAY PLANS
OUTDOORS WILL WANT TO PAY ATTENTION TO WARNING PRODUCTS AS THE
SITUATION MAY CHANGE RAPIDLY. LIGHTNING WILL ALSO BE A THREAT TO
THOSE OUTDOORS AND ON AREA LAKES.

EARLY NEXT WEEK...CONDITIONS BECOME DRIER AS HIGH PRESSURE SHIFTS
EASTWARD AND FLOW BECOMES MORE SOUTHWESTERLY. STILL, THERE IS
AMPLE RESIDUAL MOISTURE SO A MENTION OF AFTERNOON THUNDERSTORMS
FROM MONDAY AND TUESDAY IS WARRANTED. DRY AIR REALLY WORKS IN BY
WEDNESDAY WITH WESTERLY FLOW INCREASING ALOFT. BOYD

&&

.AVIATION...

VFR CONDITIONS EXPECTED OUTSIDE OF TSRA TODAY. BEST CHANCES FOR TSRA
WILL REMAIN SOUTH OF I-80 TODAY THRU 04Z. CHANCE FOR IMPACT 40
PCT AT KMMH...30 PCT AT KTRK/KTVL/KRNO/KCXP/KNFL AND LESS THAN 20
PCT ELSEWHERE. MAIN THREATS WILL BE OUTFLOW WIND GUSTS TO 45
KTS...SMALL HAIL AND TORRENTIAL RAINS. WINDS WILL REMAIN LIGHT
OUTSIDE OF STORMS.

SIMILAR CONDITIONS POSSIBLE THURSDAY WITH BETTER CHANCES FOR
STORMS FRI-SUN DEPENDING ON DAYTIME CLOUD COVER. WALLMANN/BOYD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HEAT ADVISORY UNTIL 8 PM PDT THURSDAY NVZ004.

CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 1, 2:19 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
219 PM PDT WED JUL 1 2015

CAZ073-012200-
MONO CA-
219 PM PDT WED JUL 1 2015

...THUNDERSTORM WITH MODERATE TO HEAVY RAIN TO IMPACT HWY 395
SOUTH OF LEE VINING...

AT 216 PM PDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES
SOUTHEAST OF LEE VINING...OR 7 MILES NORTH OF CRESTVIEW...MOVING
NORTHWEST AT 15 MPH.

MODERATE TO HEAVY RAIN AND WINDS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONO LAKE...LEE VINING...CRESTVIEW...LEE VINING CAMPGROUNDS...
JUNCTION U.S 395 AND CA 158 S (JUNE LAKE JUNCTION)...ASPEN
CAMPGROUND...LUNDY CANYON CAMPGROUND...LEE VINING AIRPORT...JUNCTIONS
U.S 395 AND CA 158 N-CA 120 E AND JUNCTION U.S 395 AND CA 167.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 NEAR LEE VINING.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF
WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR
HEADLIGHTS.

&&

LAT...LON 3786 11883 3774 11899 3797 11931 3812 11912
TIME...MOT...LOC 2116Z 133DEG 19KT 3786 11898

MB
Special weather statement, Jul 1, 2:49 PM PDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
249 PM PDT WED JUL 1 2015

CAZ072-073-012230-
GREATER LAKE TAHOE AREA CA-MONO CA-
249 PM PDT WED JUL 1 2015

...STRONG THUNDERSTORM NEAR SONORA PASS...

AT 247 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SONORA PASS...MOVING NORTH AT 10 MPH.

VERY HEAVY RAIN...SMALL HAIL...AND WINDS IN EXCESS OF 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SONORA PASS AND LEAVITT MEADOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL AFFECT TRAVELERS ON SONORA PASS. DRIVERS SHOULD
EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS.
HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN
ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS.

&&

LAT...LON 3823 11963 3824 11961 3829 11965 3832 11965
      3841 11967 3844 11967 3844 11952 3820 11951
      3820 11963
TIME...MOT...LOC 2147Z 179DEG 9KT 3828 11963

MB
Special weather statement, Jul 1, 3:06 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
306 PM PDT WED JUL 1 2015

CAZ072-073-012300-
GREATER LAKE TAHOE AREA CA-MONO CA-
306 PM PDT WED JUL 1 2015

...THUNDERSTORMS WITH HEAVY RAIN AND STRONG OUTFLOW WINDS
DEVELOPING NEAR MARKLEEVILLE...

AT 303 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ALPINE VILLAGE
TO 6 MILES EAST OF EBBETTS PASS. THESE STORMS WERE NEARLY STATIONARY.

THESE STORMS ARE LIKELY PRODUCING TORRENTIAL RAINFALL WITH RAINFALL
RATES IN EXCESS OF 1 INCH PER HOUR AND WIND GUSTS UP TO 50 MPH.
THESE STORMS ARE NEAR THE WASHINGTON FIRE BURN AREA AND COULD MOVE
OVER THE BURN SCAR BEFORE 4 PM. SHOULD THAT HAPPEN, IT WOULD LIKELY
RESULT IN FLASH FLOODING AND DEBRIS FLOWS.

LOCATIONS IMPACTED INCLUDE... ALPINE VILLAGE...GROVER HOT
SPRINGS...WOODFORDS...INDIAN CREEK CAMPGROUND...LUTHER
PASS...JUNCTION CA 89 AND CA 4... MARKLEEVILLE...HOPE
VALLEY...INDIAN CREEK RESERVOIR...PAYNESVILLE... MONITOR PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS ALONG HIGHWAYS 89, 88,
AND 4. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP
TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3845 11968 3856 11982 3877 11997 3890 11999
      3878 11972 3867 11960 3847 11956
TIME...MOT...LOC 2203Z 083DEG 2KT 3874 11977 3854 11968

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:19 PM PDTSpecial Weather StatementREVMono41 min
Jul 1, 2:49 PM PDTSpecial Weather StatementREVAlpine41 min
Jul 1, 3:06 PM PDTSpecial Weather StatementREVAlpine54 min
Jul 1, 3:46 PM PDTSpecial Weather StatementREVMono44 min
Jul 1, 4:19 PM PDTSevere Thunderstorm WarningREVAlpine, Mono41 min

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.